zbMATH — the first resource for mathematics

Modular forms and differential operators. (English) Zbl 0806.11022
The author investigates the general background of the effect of differential operators in the theory of modular forms. Following the work of Rankin and Cohen one can assign to modular forms \(f\) and \(g\) of weight \(k\) and \(\ell\) a modular form \([f,g]_ n\) of weight \(k+\ell+2n\). Various algebraic relations among these Rankin-Cohen brackets are derived. Connections with Jacobi forms and pseudodifferential operators are given. On the other hand these algebraic relations are the basis of the definition of an abstract algebraic structure, the so-called RC algebra. Under certain conditions the RC-algebra becomes equivalent to a commutative graded algebra endowed with a derivation of degree 2 and a particular element of degree 4.
Reviewer: A.Krieg (Aachen)

11F11 Holomorphic modular forms of integral weight
35S99 Pseudodifferential operators and other generalizations of partial differential operators
17B69 Vertex operators; vertex operator algebras and related structures
Full Text: DOI
[1] Borcherds R, Vertex operator algebras, Kac-Moody algebras and the monster,Proc. Natl. Acad. Sci. USA83 (1986) 3068–3071 · Zbl 0613.17012
[2] Cohen H, Sums involving the values at negative integers of L functions of quadratic characters,Math. Ann. 217 (1977) 81–94
[3] Eichler M and Zagier D, The Theory of Jacobi Forms,Prog. Math. 55, (Boston-Basel-Stuttgart, Birkhäuser) (1985) · Zbl 0554.10018
[4] Getzler E, Manin triples and N = 2 superconformal field theory (preprint), MIT (1993)
[5] Ibukiyama T and Zagier D, Higher spherical polynomials (in preparation)
[6] Kuznetsov N V, A new class of identities for the Fourier coefficients of modular forms (in Russian),Acta. Arith. 27 (1975) 505–519 · Zbl 0302.42003
[7] Manin Yu I and Zagier D, Automorphic pseudodifferential operators, (in preparation) · Zbl 1055.11514
[8] Rankin R A, The construction of automorphic forms from the derivatives of a given form,J. Indian Math. Soc. 20 (1956) 103–116 · Zbl 0072.08601
[9] Springer T A,Invariant Theory Lecture Notes585 (Berlin-Heidelberg-New York, Springer) (1977)
[10] Rodriguez Villegas F and Zagier D, Square roots of central values of Hecke L-series, in ”Advances in Number Theory, Proceedings of the third conference of the Canadian Number Theory Association” eds F Gouvea and N Yui (Oxford, Clarendon Press) (1993) 81–89
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.